Alert archive / Georgia / Gale Watches in 2012

Gale Watch 6, NWS Charleston, SC

March 3, 2012

NWS Charleston, SC issued this gale watch at Mar 3, 2012, 3:34 AM EST. It took effect at Mar 4, 2012, 4:00 AM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 3, 2012, 3:34 AM EST (08:34 UTC)
In effect from
Mar 4, 2012, 4:00 AM EST
Expired
Mar 3, 2012, 4:32 PM EST
In force
Issued by
NWS Charleston, SC

The text

As transmitted, in the capitals the NWS used until 2016.

421 
WHUS72 KCHS 030834
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
334 AM EST SAT MAR 3 2012

AMZ374-031700-
/O.EXT.KCHS.SC.Y.0019.000000T0000Z-120304T0900Z/
/O.NEW.KCHS.GL.A.0006.120304T0900Z-120304T1600Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
334 AM EST SAT MAR 3 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 4 AM EST SUNDAY...
...GALE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A GALE
WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
MORNING. THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 4 AM EST
SUNDAY. 

* TIMING OF GALES: FROM 4 AM THROUGH 11 AM SUNDAY.

* WINDS: NORTHWEST AND NORTH AT 25 TO 35 KT...WITH OCCASIONAL
  HIGHER GUSTS. 

* SEAS: 6 TO 8 FEET.

* IMPACTS: STRONG WINDS AND LARGE SEAS CAN BE DANGEROUS TO MANY
  VESSELS. MARINERS ARE URGED TO NOT VENTURE INTO THE OUTER
  GEORGIA WATERS SHOULD A GALE WARNING BE ISSUED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF SUSTAINED OR FREQUENT
GUSTS TO GALE FORCE SPEEDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY
INCREASED...BUT THE SPECIFIC TIMING...LOCATION OR BOTH REMAIN
UNCERTAIN. MARINERS MAY WISH TO CONSIDER ALTERING THEIR PLANS
NOW.

&&

$$

AMZ330-031700-
/O.EXT.KCHS.SC.Y.0019.120303T1000Z-120303T2200Z/
CHARLESTON HARBOR-
334 AM EST SAT MAR 3 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ352-031700-
/O.EXT.KCHS.SC.Y.0019.120303T1000Z-120303T2200Z/
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
334 AM EST SAT MAR 3 2012

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ350-031700-
/O.CON.KCHS.SC.Y.0019.000000T0000Z-120303T2200Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
334 AM EST SAT MAR 3 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
3 follow-up statements
462 
WHUS72 KCHS 031211
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
711 AM EST SAT MAR 3 2012

AMZ374-032015-
/O.CON.KCHS.SC.Y.0019.000000T0000Z-120304T0900Z/
/O.CON.KCHS.GL.A.0006.120304T0900Z-120304T1600Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
711 AM EST SAT MAR 3 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY...
...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY. A
GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
MORNING. 

* TIMING OF GALES: FROM 4 AM THROUGH 11 AM SUNDAY.

* WINDS: NORTHWEST AND NORTH AT 25 TO 35 KT...WITH OCCASIONAL 
  HIGHER GUSTS. 

* SEAS: 6 TO 8 FEET.

* IMPACTS: STRONG WINDS AND LARGE SEAS CAN BE DANGEROUS TO MANY
  VESSELS. MARINERS ARE URGED NOT TO VENTURE INTO THE OUTER
  GEORGIA WATERS SHOULD A GALE WARNING BE ISSUED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF SUSTAINED OR FREQUENT
GUSTS TO GALE FORCE SPEEDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY
INCREASED...BUT THE SPECIFIC TIMING...LOCATION OR BOTH REMAIN
UNCERTAIN. MARINERS MAY WISH TO CONSIDER ALTERING THEIR PLANS
NOW.

&&

$$

AMZ350-032015-
/O.CON.KCHS.SC.Y.0019.000000T0000Z-120303T2200Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
711 AM EST SAT MAR 3 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ330-032015-
/O.CON.KCHS.SC.Y.0019.000000T0000Z-120303T2200Z/
CHARLESTON HARBOR-
711 AM EST SAT MAR 3 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ352-032015-
/O.CON.KCHS.SC.Y.0019.000000T0000Z-120303T2200Z/
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
711 AM EST SAT MAR 3 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
557 
WHUS72 KCHS 031812
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
112 PM EST SAT MAR 3 2012

AMZ374-040215-
/O.CON.KCHS.SC.Y.0019.000000T0000Z-120304T0900Z/
/O.CON.KCHS.GL.A.0006.120304T0900Z-120304T1600Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
112 PM EST SAT MAR 3 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY...
...GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY. A
GALE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
MORNING. 

* TIMING OF GALES: FROM 4 AM THROUGH 11 AM SUNDAY.

* WINDS: NORTHWEST AND NORTH AT 25 TO 35 KT...WITH OCCASIONAL 
  HIGHER GUSTS. 

* SEAS: 6 TO 8 FEET.

* IMPACTS: STRONG WINDS AND LARGE SEAS CAN BE DANGEROUS TO MANY 
  VESSELS. MARINERS ARE URGED NOT TO VENTURE INTO THE OUTER 
  GEORGIA WATERS SHOULD A GALE WARNING BE ISSUED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF SUSTAINED OR FREQUENT
GUSTS TO GALE FORCE SPEEDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY
INCREASED...BUT THE SPECIFIC TIMING...LOCATION OR BOTH REMAIN
UNCERTAIN. MARINERS MAY WISH TO CONSIDER ALTERING THEIR PLANS
NOW.

&&

$$

AMZ350-032200-
/O.CON.KCHS.SC.Y.0019.000000T0000Z-120303T2200Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
112 PM EST SAT MAR 3 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ330-032200-
/O.CON.KCHS.SC.Y.0019.000000T0000Z-120303T2200Z/
CHARLESTON HARBOR-
112 PM EST SAT MAR 3 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ352-032200-
/O.CON.KCHS.SC.Y.0019.000000T0000Z-120303T2200Z/
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
112 PM EST SAT MAR 3 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM EST THIS
AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
615 
WHUS72 KCHS 032132
MWWCHS

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHARLESTON SC
432 PM EST SAT MAR 3 2012

AMZ350-040545-
/O.CAN.KCHS.SC.Y.0019.000000T0000Z-120303T2200Z/
/O.NEW.KCHS.SC.Y.0020.120304T0900Z-120305T0400Z/
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
432 PM EST SAT MAR 3 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 11 PM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 11 PM EST
SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ352-040545-
/O.CAN.KCHS.SC.Y.0019.000000T0000Z-120303T2200Z/
/O.NEW.KCHS.SC.Y.0020.120304T0900Z-120305T0400Z/
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
432 PM EST SAT MAR 3 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 11 PM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 11 PM EST
SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ330-040545-
/O.CAN.KCHS.SC.Y.0019.000000T0000Z-120303T2200Z/
/O.NEW.KCHS.SC.Y.0020.120304T0900Z-120305T0100Z/
CHARLESTON HARBOR-
432 PM EST SAT MAR 3 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 8 PM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 PM EST SUNDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ374-040545-
/O.UPG.KCHS.SC.Y.0019.000000T0000Z-120304T0900Z/
/O.NEW.KCHS.GL.W.0005.120303T2300Z-120304T1700Z/
/O.UPG.KCHS.GL.A.0006.120304T0900Z-120304T1600Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
432 PM EST SAT MAR 3 2012

...GALE WARNING IN EFFECT UNTIL NOON EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL NOON EST SUNDAY. THE SMALL
CRAFT ADVISORY IS NO LONGER IN EFFECT. THE GALE WATCH IS NO
LONGER IN EFFECT. 

* TIMING OF GALES: BEGINNING 4 AM TO 6 AM SUNDAY AND CONTINUING
  UNTIL 10 AM TO NOON SUNDAY.

* WINDS: SHIFTING TO NORTH AT 25 TO 30 KNOTS WITH GALE FORCE GUSTS
  TO 35 KNOTS.

* SEAS: BUILDING TO 6 TO 8 FEET.

* IMPACTS: STRONG WINDS AND LARGE SEAS CAN BE HAZARDOUS FOR MANY
  VESSELS. MARINERS ARE URGED NOT TO VENTURE INTO THE OUTER
  GEORGIA WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KNOTS ARE EXPECTED. OPERATING A VESSEL IN GALE CONDITIONS
REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ354-040545-
/O.NEW.KCHS.SC.Y.0020.120304T0900Z-120305T0400Z/
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
432 PM EST SAT MAR 3 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 4 AM TO 11 PM EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 11 PM EST
SUNDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WINDS AND OR SEAS ARE EXPECTED
TO PRODUCE HAZARDOUS NAVIGATING CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this gale watch went out at Mar 3, 1:13 AM EST, 2 hours 21 minutes earlier.

Area forecast discussion, Mar 3, 1:13 AM EST, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
113 AM EST SAT MAR 3 2012

.SYNOPSIS...
A STRONG COLD FRONT WILL MOVE INTO THE SOUTHEAST STATES LATE
TONIGHT...THEN SHIFT ACROSS THE REGION SATURDAY AFTERNOON AND
EVENING. HIGH PRESSURE WILL BRIEFLY BUILD BACK INTO THE REGION ON
SUNDAY...BEFORE ANOTHER COLD FRONT CROSSES THE AREA ON MONDAY. A
WEAK COASTAL TROUGH COULD DEVELOP OFF THE SOUTHEAST COAST DURING THE
MIDDLE PART OF NEXT WEEK.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
LATEST TRENDS CONTINUE TO MONITOR SEVERE WEATHER TO OUR W OVERNIGHT
AS THE ATMOSPHERE ACROSS SE GEORGIA AND SE SOUTH CAROLINA
GRADUALLY BECOMES MORE CONDUCIVE FOR CONVECTION LATE. LATEST RUC
AND NAM PROGS HOLDS ONTO CONVECTIVE INHIBITION FOR MUCH OF THE
REGION TONIGHT HOWEVER WE DO SEE MID LEVELS DESTABILIZE
IMPRESSIVELY AFTER 09Z. WHILE THE FORECAST ENVIRONMENT IS NOT
NEARLY AS IMPRESSIVE THAN WHAT WE ARE LOOKING AT OVER NORTH
GEORGIA AND THE CAROLINAS...WILL STILL NEED TO WATCH FOR SOME
DISCREET ACTIVITY SNEAKING IN LATE.

VERY WARM TEMPS OVERNIGHT...MAINLY NO LOWER THAN THE MID AND UPPER
60S.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH MONDAY/...
MODEL SOLUTIONS ARE IN GOOD AGREEMENT THROUGH THE SHORT TERM
PERIODS...WITH ONLY SOME MINOR TIMING DIFFERENCES NOTED AMONGST THE
OPERATIONAL SOLUTIONS WITH RESPECT TO THE LARGE SCALE SYNOPTIC
FEATURES.

SATURDAY AND SATURDAY NIGHT...A STRONG COLD FRONT WILL APPROACH
FROM THE WEST SATURDAY MORNING AND PUSH SLOWLY EASTWARD THROUGH
THE FORECAST AREA SATURDAY AFTERNOON AND SATURDAY EVENING. MODEL
SOLUTIONS ARE IN RELATIVELY GOOD AGREEMENT SHOWING THE DEEPEST
MOISTURE REMAINING TO THE WEST OF THE FORECAST AREA THROUGH MUCH
OF THE MORNING...THEN STEADILY INCREASING ACROSS THE AREA SATURDAY
AFTERNOON. QUITE A BIT OF CLOUD COVER IN ADVANCE OF THE COLD FRONT
IS EXPECTED TO LIMIT DESTABILIZATION...BUT THE NAM12 CONTINUES TO
SHOW AROUND 500-600 J/KG OF SURFACE BASED CAPE ALONG WITH LIFTED
INDICES BETWEEN -2 AND -4 DEVELOPING IN ADVANCE OF THE COLD FRONT.
THERE WILL BE PLENTY OF DEEP LAYER SHEAR IN PLACE WITH 0-6 KM BULK
SHEAR VALUES BETWEEN 55 AND 60 KNOTS TO SUPPORT ORGANIZED
CONVECTION...BUT THE LACK OF INSTABILITY ALONG WITH THE BEST
FORCING FOR ASCENT AND DEEPEST MOISTURE LAGGING WELL BEHIND THE
SURFACE COLD FRONT...SHOULD ACT TO REDUCE THE POTENTIAL FOR SEVERE
WEATHER. THAT SAID...GIVEN THE FAVORABLE WIND FIELDS
ALOFT...SEVERE WEATHER CAN/T BE RULED OUT AND WE WILL CONTINUE TO
MENTION THE POSSIBILITY IN THE HAZARDOUS WEATHER OUTLOOK.

WILL KEEP THE HIGHEST POPS CONFINED TO FAR INTERIOR ZONES SATURDAY
MORNING...WITH MANY AREAS ALONG THE COAST LIKELY SEEING DRY
CONDITIONS THROUGH THE MORNING HOURS. INCREASING MOISTURE AND LARGE
SCALE FORCING FOR ASCENT WILL STEADILY INCREASE SHOWER/THUNDERSTORM
CHANCES THROUGH THE AFTERNOON HOURS...AND WILL CARRY CATEGORICAL
POPS MOST LOCALES.

A WAVE OF LOW PRESSURE WILL DEVELOP OFF THE SOUTHEAST COAST SATURDAY
EVENING...AND THIS WILL KEEP A BAND OF DEEP MOISTURE OVER THE
FORECAST AREA THROUGH THE NIGHT. AT THE SAME TIME...STRONG LARGE
SCALE FORCING FOR ASCENT WILL OVERSPREAD THE REGION WITH THE
APPROACH OF A DEEP UPPER LEVEL TROUGH ALONG WITH SUPPORT FROM THE
RIGHT REAR QUAD OF A 160+ KNOT H25 JET. THE MODEL SOLUTIONS EVEN
INDICATE FRONTOGENESIS AND ELEVATED INSTABILITY DEVELOPING OVER THE
FORECAST AREA...SO WIDESPREAD RAIN AND EMBEDDED THUNDERSTORMS CAN BE
EXPECTED THROUGH MUCH OF THE NIGHT. QUITE A GOOD SOAKING RAINFALL IS
EXPECTED...WITH MANY AREAS SEEING 2 TO 3 INCHES OF RAIN WITH LOCALLY
HIGHER AMOUNTS BEFORE THE RAIN ENDS SUNDAY MORNING.

HIGH TEMPERATURES SATURDAY ARE EXPECTED TO RANGE FROM AROUND 70
ACROSS THE FAR INTERIOR...TO THE MIDDLE/UPPER 70S CLOSER TO THE
COAST. LOWS SATURDAY NIGHT WILL BOTTOM OUT IN THE LOW TO MID 40S
MOST LOCALES.

SUNDAY...A STRONG UPPER LEVEL TROUGH WILL SWEEP THROUGH THE
REGION SUNDAY MORNING...KICKING THE AREA OF LOW PRESSURE AND BAND
OF DEEP MOISTURE EASTWARD AND IN THE ATLANTIC. RAIN WILL END
FAIRLY QUICKLY FROM WEST TO EAST DURING THE MORNING HOURS...WITH
RAIN FREE CONDITIONS AND CLEARING SKIES EXPECTED DURING THE
AFTERNOON. HIGH TEMPERATURES ARE EXPECTED TO TOP OUT IN THE UPPER
50S TO LOWER 60S.

SUNDAY NIGHT AND MONDAY...HIGH PRESSURE WILL HOLD IN PLACE OVER
THE REGION SUNDAY NIGHT BEFORE A MOISTURE STARVED COLD FRONT
SWEEPS THROUGH THE AREA MONDAY AFTERNOON. WILL CONTINUE TO KEEP
THE FORECAST RAIN FREE...WITH GENERALLY CLEAR TO PARTLY CLOUDY
SKIES ANTICIPATED. LOWS SUNDAY NIGHT WILL BOTTOM OUT IN THE MID TO
UPPER 30S AWAY FROM THE COAST. HIGHS ON MONDAY WILL TOP OUT IN THE
MID TO UPPER 60S.

LAKE WINDS...STRONG AND GUSTY WINDS WILL DEVELOP SATURDAY MORNING
ACROSS LAKE MOULTRIE IN ADVANCE OF AN APPROACHING COLD FRONT. AS A
RESULT...A LAKE WIND ADVISORY HAS BEEN ISSUED.

&&

.LONG TERM /MONDAY NIGHT THROUGH FRIDAY/...
OVERALL THE LONG TERM PERIOD WILL BE DOMINATED BY RIDGING ALOFT AND
HIGH PRESSURE AT THE SURFACE. THE SURFACE HIGH WILL SETTLE INTO THE
AREA STARTING MONDAY NIGHT AND IS EXPECTED TO LINGER ALONG THE
EASTERN SEABOARD THROUGH THE END OF THE WEEK. MODELS CONTINUE TO
DEPICT THE DEVELOPMENT OF A WEAK COASTAL TROF BY MID WEEK...AND I
HAVE KEPT POPS OVER THE COASTAL WATERS IN THE SLIGHT CHANCE RANGE.
TEMPERATURES FEATURE A WARMING/MODERATING TREND STARTING OFF BELOW
NORMAL ON TUESDAY (NEAR 60 TO THE LOW 60S)...REACHING THE LOW TO MID
70S BY FRIDAY.

&&

.AVIATION /06Z SATURDAY THROUGH WEDNESDAY/...
VFR CEILINGS WILL OCCUR AT BOTH TERMINALS OVERNIGHT AND SATURDAY
MORNING...BUT EVENTUALLY THE LOWER LEVELS MOISTEN ENOUGH IN
ADVANCE OF A STRONG COLD FRONT THIS AFTERNOON. THIS WILL RESULT IN
MVFR CONDITIONS OCCURRING AFTER 18-19Z...WITH SHRA...POSSIBLE TSRA
AND CONVECTIVE WIND GUSTS TO OCCUR. A WAVE OF LOW PRESSURE WILL
RIDE NE ALONG THE FRONT LATE SATURDAY AND EARLY SATURDAY NIGHT...SLOWING
THE PROGRESSION OF THE FRONT TO THE SE...WHICH ALLOWS FOR STEADY
RAINS AND MAYBE A TSRA TO OCCUR AS CONDITIONS DROP TO THE LOWER
END OF THE MVFR RANGE AND FLIRT WITH POSSIBLE IFR CONDITIONS AFTER
23-24Z.

LOW LEVEL WIND SHEAR WILL CONTINUE TO IMPACT KCHS AND KSAV THROUGH
14Z...WITH THE PASSAGE OF A STRONG LOW LEVEL JET OUT AHEAD OF THE
COLD FRONT. GUSTY SW SURFACE WINDS WILL THEN TAKE HOLD INTO
SATURDAY AFTERNOON...BEFORE EVENTUALLY VEERING TO NORTH IN WAKE
OF THE SURFACE LOW AND COLD FRONT TONIGHT. WE/LL NEED TO CONSIDER
WIND SHEAR AGAIN IN LATER TAF ISSUANCES FOR SATURDAY NIGHT.

EXTENDED AVIATION OUTLOOK...IFR CONDITIONS DUE TO CIGS AND/OR
VSBYS ARE EXPECTED IN WIDESPREAD RAINFALL SATURDAY AFTERNOON
THROUGH SUNDAY MORNING. VFR CONDITIONS WILL RETURN BY LATE SUNDAY
MORNING AND CONTINUE THROUGH THE MIDDLE OF NEXT WEEK.

&&

.MARINE...
THE PRESSURE GRADIENT WILL STEADILY TIGHTEN TONIGHT IN ADVANCE OF
A COLD FRONT PROGRESSING EASTWARD THROUGH THE MORNING HOURS. A 40
TO 50 KT LOW LEVEL JET WILL ALSO DEVELOP ACROSS THE MID ATLANTIC
AND SOUTHEAST STATES. SOUTH TO SOUTHWEST FLOW WILL INCREASE
ACCORDINGLY...WITH MARGINAL SMALL CRAFT ADVISORY CONDITIONS BEING
REACHED FOR THE NEARSHORE SOUTH CAROLINA WATERS NORTH OF EDISTO
AND THE OFFSHORE GEORGIA WATERS BEYOND 20 NM...THUS THE SCA/S
CONTINUE FOR THESE WATERS.

SATURDAY THROUGH WEDNESDAY...A STRONG COLD FRONT WILL APPROACH
FROM THE WEST ON SATURDAY AND MOVE THROUGH THE MARINE AREA
SATURDAY EVENING. HIGH PRESSURE WILL BRIEFLY BUILD BACK INTO THE
REGION SUNDAY AND SUNDAY NIGHT...FOLLOWED BY THE PASSAGE OF
ANOTHER COLD FRONT LATE MONDAY. HIGH PRESSURE WILL THEN BUILD
NORTH OF THE REGION MONDAY NIGHT THROUGH THE MIDDLE OF NEXT WEEK.

INCREASING SOUTH-SOUTHWEST FLOW WILL NECESSITATE SMALL CRAFT
ADVISORIES FOR MOST MARINE ZONES ON SATURDAY. THE ONE EXCEPTION IS
OVER THE NEARSHORE GEORGIA WATER WHERE WINDS SHOULD REMAIN JUST
BELOW ADVISORY LEVELS. FOLLOWING THE COLD FRONT PASSAGE A BRIEF LULL
IN THE WINDS SHOULD ALLOW WINDS/SEAS TO DROP BELOW ADVISORY LEVELS
ACROSS ALL WATERS LATE SATURDAY AFTERNOON AND SATURDAY EVENING. LOW
PRESSURE WILL THEN DEVELOP OFFSHORE...WITH ANOTHER ROUND OF SMALL
CRAFT ADVISORIES LIKELY AFTER MIDNIGHT SUNDAY AND CONTINUING THROUGH
AT LEAST SUNDAY MORNING. IN FACT...THERE IS AN OUTSIDE SHOT AT GALES
FOR A FEW HOURS IF THE AREA OF LOW PRESSURE STRENGTHENS MORE THAN
CURRENTLY ANTICIPATED. CONDITIONS SHOULD LOWER BELOW ADVISORY LEVELS
ACROSS MOST WATERS BY NOON SUNDAY...BUT MAY LINGER INTO SUNDAY
EVENING ACROSS THE OUTER GEORGIA WATERS. ALL MARINE ZONES SHOULD
THEN SEE A PERIOD WITH WINDS/SEAS BELOW HEADLINE THRESHOLDS MONDAY
AND MONDAY NIGHT. THE DEVELOPMENT OF A COASTAL TROUGH MAY THEN LEAD
TO PORTIONS OF THE WATERS SEEING CONDITIONS REACH SMALL CRAFT LEVELS
ONCE AGAIN TUESDAY THROUGH WEDNESDAY.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...LAKE WIND ADVISORY FROM 10 AM THIS MORNING TO 5 PM EST THIS
     AFTERNOON FOR SCZ045.
MARINE...SMALL CRAFT ADVISORY FROM 10 AM THIS MORNING TO 5 PM EST THIS
     AFTERNOON FOR AMZ330-352.
     SMALL CRAFT ADVISORY UNTIL 5 PM EST THIS AFTERNOON FOR AMZ350-
     374.

&&
Hazardous weather outlook, Mar 2, 11:49 PM EST, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
1149 PM EST FRI MAR 2 2012

SCZ045-040500-
INLAND BERKELEY-
1149 PM EST FRI MAR 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST SOUTH
CAROLINA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SEVERE WEATHER...A STRONG COLD FRONT WILL APPROACH FROM THE WEST
SATURDAY MORNING AND MOVE THROUGH THE AREA SATURDAY AFTERNOON.
NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG
AND AHEAD OF THE FRONT. THERE IS POTENTIAL FOR A FEW OF THE
THUNDERSTORMS TO BECOME SEVERE...WITH THE MAIN HAZARD EXPECTED TO
BE DAMAGING WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE LATER THIS MORNING.

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>044-047>052-040500-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT
20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND JASPER-
BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
1149 PM EST FRI MAR 2 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC
COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SEVERE WEATHER...A STRONG COLD FRONT WILL APPROACH FROM THE WEST
SATURDAY MORNING AND MOVE THROUGH THE AREA SATURDAY AFTERNOON.
NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG
AND AHEAD OF THE FRONT. THERE IS POTENTIAL FOR A FEW OF THE
THUNDERSTORMS TO BECOME SEVERE...WITH THE MAIN HAZARD EXPECTED TO
BE DAMAGING WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE LATER THIS MORNING.

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 11:03 AM ESTTornado WarningCHSEffingham27 min
Mar 3, 12:58 PM ESTSevere Thunderstorm WarningCHSBryan, Liberty, Long, McIntosh47 min
Mar 3, 1:00 PM ESTSpecial Marine WarningCHS90 min
Mar 3, 1:41 PM ESTTornado WarningCHSLiberty, McIntosh49 min
Mar 3, 1:52 PM ESTTornado WarningCHSBryan, Chatham, Liberty38 min
Mar 3, 2:17 PM ESTSpecial Marine WarningCHS88 min
Mar 3, 2:30 PM ESTSpecial Marine WarningCHS2 hr
Mar 3, 2:50 PM ESTSevere Thunderstorm WarningCHSMcIntosh40 min
Mar 3, 3:53 PM ESTSpecial Marine WarningCHS37 min
Mar 3, 4:28 PM ESTSpecial Marine WarningCHS62 min
Mar 3, 4:32 PM ESTGale WarningCHS27 hr
Mar 3, 4:32 PM ESTSmall Craft AdvisoryCHS41 hr
Mar 3, 8:48 AM ESTSevere Thunderstorm WarningCHSAllendale27 min
Mar 3, 11:45 AM ESTSpecial Weather StatementCHSBeaufort30 min
Mar 3, 4:28 PM ESTLake Wind AdvisoryCHSBerkeley28 hr

Nearby

Gale Watches in Georgia, 2012Every gale watch in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.